Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another bipolar
Nov 22, 2005

Dr Ewald-

I am HIV+, bipolar and a drug addict (clean for 8 years).On a previous e-mail, I have mentioned that my liver enzymes were 5 times higher (TGO) than it supposed to be with Tegretol use. The incident lasted one week, and other symptons were a bad rash, fever and weakeness. Does that can harm my liver and impact my future med options?

I also have a second question to you. Is starting threatment with Sustiva + Combivir a bad option if your are bipolar or can it be manageable ?

Right now I am doing lithium and a small dose of Seroquel and I am doing good with it, thanks to your previous advice.

Response from Dr. Horwath

The reaction that you described - elevated liver enzymes, rash, fever - are side effects of the Tegretol. You should be off this drug.

Lithium and Seroquel are great drugs for the management of bipolare disorder, and I'm happy to hear that you are doing well with them.

Sustiva may be a problem for you. Some people develop depression or mood swings in response to Sustiva. You may be at higher risk for this given your bipolar diagnosis. You should speak to your doctor about this. If all other factors are equal, you might be a better candidate for Viramune because it has no risk of aggravating your bipolar disorder. It is, however, associated with a risk of liver toxicity. You should discuss the pros and cons of these 2 medications with your HIV doctor.



Previous
why am I mad that my friend has AIDS?
Next
Short term memory loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement